H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


A Suspected Case of Hydralazine-Induced Hepatotoxicity: A Case Report and Review of Literature

Challenging differential diagnosis, Unusual or unexpected effect of treatment, Unexpected drug reaction , Rare disease

Munish Sharma, Milkeesso Foge, Daniel Mascarenhas

(Department of Internal Medicine, Easton Hospital, Easton, USA)

Am J Case Rep 2018; 19:800-803

DOI: 10.12659/AJCR.909279

Published: 2018-07-07


BACKGROUND: Hydralazine is an effective antihypertensive agent but may rarely have devastating hepatotoxic effects that are extremely variable, thus making the diagnosis difficult.
CASE REPORT: We report the case of a 74-year-old male patient who had transaminitis after being started on hydralazine by his cardiologist for poorly controlled hypertension. He had extreme dizziness, nausea, and weakness, which all resolved after discontinuation of hydralazine, and liver function test results also dramatically improved.
CONCLUSIONS: It is imperative that clinicians be aware of the possible hepatotoxicity of hydralazine and its clinical features so that the medication can be promptly discontinued to help promote liver recovery. This case report will add to the current literature about such infrequent cases of hydralazine-induced hepatotoxicity.

Keywords: Alanine Transaminase, Antihypertensive Agents, Hydralazine



Back